ESLD - Weight Gain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Grandpa1
New Member


Date Joined May 2009
Total Posts : 8
   Posted 5/26/2010 10:30 AM (GMT -7)   
I was diagnosed 3.5 years ago with ESLD and extreme lymphoedema. I lost a lot of weight initially. In the past year I have gained
'an inordinate amount of weight, even for liver disease. I have developed a pocket in the lower abdomen that extends over the scrotal area
and it gets larger and larger. I had the ultrasound folks put the scan on it last paracentesis. It has developed it's own blood supply and is fluid mixed with celluite and fat cells. Thus, it cannot be drained.. For two years I was been drained anywhere from 3 - 6 weeks. The average was 6 or so liters. On one visit they indicated no ascites and not worth the risk to drain. Not sure what happened as no paracentesis now for a year.
I swim and exercise two times a week at the pool (last year) and at home also, yet I continue to gain weight and the pocket get bigger.
Just wondering if anyone has a similar problem and if any advisory given from the doctor. My doctors only monitor my blood now and basically I am unable to take enough lasix to offset fluid.
"The Sparrow Still Sings in the Rain..."


hep93
Elite Member


Date Joined Jul 2005
Total Posts : 12014
   Posted 5/26/2010 11:44 AM (GMT -7)   

Hi, Grandpa!  Good to see you posting again.  I'm sorry I have no answer to your problem.  I went back and reviewed your previous posts.  Since you are wheelchair bound, that undoubtedly adds to the weight and edema.  Because the pocket has developed a blood supply, there is probably nothing that can be done without a risky surgery.  Just watch your diet and salt intake and continue to swim if you can.

Hugs,

Connie


hep93
Forum moderator - Hepatitis
 
"But that was yesterday, and I was a different person then."
Lewis Carroll, Alice in Wonderland


Grandpa1
New Member


Date Joined May 2009
Total Posts : 8
   Posted 5/26/2010 7:11 PM (GMT -7)   
Thanks Connie. My MELD has gone down and holding steady 10-12. All the peripheral things
edema
breast enlargement (basically just embarassing)
joint pains

I seem to be going downhill even though score not worse.
thanks and take care.
"The Sparrow Still Sings in the Rain..."


hep93
Elite Member


Date Joined Jul 2005
Total Posts : 12014
   Posted 5/26/2010 7:27 PM (GMT -7)   

The gynecomastia (male breast enlargement) could possibly be from a medication you are taking.  Are you taking any steroid meds?

Hugs,

Connie


hep93
Forum moderator - Hepatitis
 
"But that was yesterday, and I was a different person then."
Lewis Carroll, Alice in Wonderland


arneeb
Veteran Member


Date Joined Nov 2009
Total Posts : 2350
   Posted 5/26/2010 10:07 PM (GMT -7)   
Dear Grandpa1.... as long as you don't get a bout of mental confusion along with breast enlargement... Mike (my partner who just passed) dressed up in my bra and panties one day.... see the other side of treatment thread... while I was quite shocked.. it was funny in passing............. and it happened just as I was writing on the forum.. I turned around and there he was in all his little yellow glory... what a guy!! u look beautiful just the way u r.... Sandi

There is no pit so deep that He is not deeper still... Corrie Ten Boom


Grandpa1
New Member


Date Joined May 2009
Total Posts : 8
   Posted 5/27/2010 8:06 AM (GMT -7)   
Thanks Sandi. I know I have to keep a sense of humor. Days can be long and I get frustrated being unable to
work or do things around the house. I have a wonderful wife, but she is wearing down. Hopefully, the summer she can
spend some time at the lake and not have to take care of me all the time. Being an amputee for over 50 years, since 6 years old, I
am use to devising ways to do things, but this one has me in it's grasps.

Sounds like your husband was a special guy.
Thanks.
"The Sparrow Still Sings in the Rain..."


Grandpa1
New Member


Date Joined May 2009
Total Posts : 8
   Posted 5/27/2010 8:11 AM (GMT -7)   
connie
Just taking lasix and spirnolactone. I have read that the spirno may have some impact. I figure mine is just liver disease and
being so overweight. Sandi was right about moving along. I guess I have spent my life answering questions about my leg (over 50 years now)
and now this additional. Don't get me wrong, I understand the situation, only the weaker side at times. Thank goodness for good family, and friends.

thanks.
"The Sparrow Still Sings in the Rain..."


**David**
Veteran Member


Date Joined Nov 2009
Total Posts : 3708
   Posted 5/27/2010 2:41 PM (GMT -7)   
Hi Grandpa 1, I was told by my hepatologist that spironolactone would very likely cause my breasts to grow and be tender. He was correct. After several years it got to be out of hand. I was ready to go buy a bro (remember Seinfeld). After having a transplant and no longer taking spironolactone, they shrunk. Not quite as small as before, but reasonable. Good luck. **David**

hep93
Elite Member


Date Joined Jul 2005
Total Posts : 12014
   Posted 5/27/2010 3:01 PM (GMT -7)   

Ah, yes, I remember David mentioning that.  I take it and haven't noticed a difference, so maybe it only has that effect on males or certain males.

Hugs,

Connie


hep93
Forum moderator - Hepatitis
 
"But that was yesterday, and I was a different person then."
Lewis Carroll, Alice in Wonderland


Pink Grandma
Veteran Member


Date Joined Nov 2006
Total Posts : 2445
   Posted 5/27/2010 8:26 PM (GMT -7)   
Hello Grandpa and welcome to HealingWell.   Sorry I over-looked your post yesterday. 
It was one of the those days.  
 
Sorry that you are dealing with so much.  Glad to hear that you have a wonderful wife to help you.  
 
Spirolactone must have had the same effect on my husband.   I just didn't know it then. 
I used to tease him about maybe he should borrow my bra.   devil
 
Take care........thoughts and prayers......
Pink Grandma
Forum moderator-Hepatitis

When the going gets tough....the tough get going! Don't always know where I going but I get there anyways.

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 3:07 PM (GMT -7)
There are a total of 2,734,927 posts in 301,259 threads.
View Active Threads


Who's Online
This forum has 151366 registered members. Please welcome our newest member, Thankuall.
431 Guest(s), 17 Registered Member(s) are currently online.  Details
Thankuall, abb, countess18, Gemlin, dismissed, Girlie, getting by, wpack3, Mad Martha, BKelly, tallguy, ks1905, joavila92, Ariel Smith, sam12, julymorning, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer